Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 280, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 8, 2008, 10:26 PM CDT for Kingman County, Reno County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2008, 10:26 PM CDT (03:26 UTC)
- Expired
- Jun 8, 2008, 11:12 PM CDT
- In force
- 46 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Kingman County, KS, Reno County, KS
The radar
The Wichita radar (KICT), 54 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:37 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 3.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2488 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 090325
SVRICT
KSC095-155-090430-
/O.NEW.KICT.SV.W.0280.080609T0326Z-080609T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1026 PM CDT SUN JUN 8 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHERN RENO COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 1130 PM CDT.
* AT 1025 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED NEAR KINGMAN AIRPORT...OR NEAR KINGMAN...AND MOVING
NORTHEAST AT 41 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ARLINGTON...CLEVELAND...CUNNINGHAM...HAVEN...KINGMAN...LANGDON...MT
VERNON...PENALOSA...PRETTY PRAIRIE...TURON...YODER...CHENEY LAKE...
KINGMAN AIRPORT.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
LAT...LON 3745 9845 3781 9847 3808 9771 3773 9774
3772 9780 3762 9780
TIME...MOT...LOC 0326Z 241DEG 36KT 3770 9815
$$
COX3 follow-up statements
000
WWUS53 KICT 090340
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1039 PM CDT SUN JUN 8 2008
KSC095-155-090430-
/O.CON.KICT.SV.W.0280.000000T0000Z-080609T0430Z/
RENO KS-KINGMAN KS-
1039 PM CDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
KINGMAN AND SOUTHERN RENO COUNTIES UNTIL 1130 PM CDT...
AT 1035 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
PRETTY PRAIRIE...OR 11 MILES NORTH OF KINGMAN...MOVING NORTHEAST AT
49 MPH. ANOTHER STRONG THUNDERSTORM WAS DEVELOPING NEAR KINGMAN AND
WAS MOVING NORTHEAST AT 50 MPH. THIS STORM MAY ALSO BECOME SEVERE.
THE SEVERE THUNDERSTORM WILL BE...
NEAR HAVEN BY 1055 PM CDT.
THE TOWN OF YODER IS ALSO IN THE PATH OF THIS DANGEROUS STORM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3745 9845 3781 9847 3808 9771 3773 9774
3772 9780 3762 9780
TIME...MOT...LOC 0339Z 237DEG 43KT 3783 9801
$$
COX000
WWUS53 KICT 090357
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1057 PM CDT SUN JUN 8 2008
KSC095-090407-
/O.CAN.KICT.SV.W.0280.000000T0000Z-080609T0430Z/
KINGMAN KS-
1057 PM CDT SUN JUN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KINGMAN COUNTY HAS
BEEN CANCELLED...
AT 1055 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 3773 9845 3781 9847 3808 9771 3773 9774
3772 9792 3772 9835
TIME...MOT...LOC 0357Z 225DEG 37KT 3796 9787
$$
KSC155-090430-
/O.CON.KICT.SV.W.0280.000000T0000Z-080609T0430Z/
RENO KS-
1057 PM CDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN RENO
COUNTY UNTIL 1130 PM CDT...
AT 1055 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR YODER...OR 8 MILES SOUTH OF
HUTCHINSON...MOVING NORTHEAST AT 43 MPH.
THIS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN RENO
COUNTY...INCLUDING THE TOWN OF YODER.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3773 9845 3781 9847 3808 9771 3773 9774
3772 9792 3772 9835
TIME...MOT...LOC 0357Z 225DEG 37KT 3796 9787
$$
COX000
WWUS53 KICT 090412
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1112 PM CDT SUN JUN 8 2008
KSC155-090422-
/O.CAN.KICT.SV.W.0280.000000T0000Z-080609T0430Z/
RENO KS-
1112 PM CDT SUN JUN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RENO COUNTY HAS BEEN
CANCELLED...
AT 1110 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE READY TO SEEK
SHELTER IF THREATENING WEATHER APPROACHES AGAIN...OR A WARNING
ISSUED.
LAT...LON 3773 9845 3781 9847 3808 9771 3773 9774
3772 9792 3772 9835
TIME...MOT...LOC 0412Z 225DEG 37KT 3807 9773
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:27 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 8, 9:27 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 927 PM CDT SUN JUN 8 2008 .UPDATE... CURRENT SATELLITE WATER VAPOR IMAGERY SHOWS A STRONG UPPER LEVEL WAVE ENTERING COLORADO...WITH ELEVATED CONVECTION DEVELOPING OUT AHEAD OF IT OVER EASTERN COLORADO/WESTERN KANSAS. LATEST RUC ANALYSIS SHOWS LOW LEVEL MOISTURE TRANSPORT INCREASING OVER WESTERN OKLAHOMA/TEXAS PANHANDLE REGION...AS 925/850MB PROFILERS CONTINUE TO BACK OVER THIS REGION IN RESPONSE TO THIS APPROACHING SYSTEM. 850MB FRONTAL BOUNDARY IS CURRENTLY STALLED OUT NEAR THE KANSAS/OKLAHOMA BORDER WITH RICH GULF MOISTURE IN PLACE. MODELS SHOW IMPRESSIVE MOISTURE TRANSPORT/ISENTROPIC LIFT 310-315K LAYER INTENSIFYING OVER THE TOP OF THIS BOUNDARY...THUS RESULTING IN RE- NEWED ELEVATED CONVECTION ALONG AND NORTH OF THE 850MB BOUNDARY. STRONG UPPER JET DYNAMICS FROM RIGHT REAR QUAD WILL PROLONG THE DEEP LIFT OVER THE REGION INTO MONDAY MORNING. TRAINING OF THUNDERSTORMS ARE LIKELY TO DEVELOP OVER WESTERN OKLAHOMA AND MIGRATE NORTHEAST INTO SOUTHERN KANSAS. SOME LOCATIONS COULD WITNESS OVER 3 INCHES OF RAINFALL BY EARLY MONDAY MORNING WITH FLOODING PROBLEMS A BIG CONCERN. THE HEAVY RAINFALL TONIGHT COULD ALSO CAUSE SOME AREA RIVERS/CREEKS TO GO INTO FLOOD BY MONDAY MORNING/AFTERNOON. JAKUB && .PREV DISCUSSION... /ISSUED 621 PM CDT SUN JUN 8 2008/ AVIATION... 00Z TAF UPDATE...VFR CONDITIONS EXPECTED FOR MOST TAF SITES UNLESS A THUNDERSTORM ROLLS IN WITH THE SLOW SOUTHWARD SAGGING COLD FRONT. TERMINALS THAT EXPERIENCE THUNDERSTORM ACTIVITY COULD EXPERIENCE REDUCED VISIBILITIES AND MVFR CIGS. OTHERWISE...THE THUNDERSTORMS WILL BECOME WIDESPREAD DURING THE OVERNIGHT HRS AND AFFECT THE TERMINALS OF HUT/ICT/CNU. THE STORMS/SHOWERS SHOULD GRADUALLY DIMINISH FROM WEST TO EAST ACROSS SOUTHERN KANSAS DURING THE MORNING HOURS. JAKUB PREV DISCUSSION... /ISSUED 234 PM CDT SUN JUN 8 2008/ DISCUSSION... THIS EVENING-TONIGHT: AN UPPER LEVEL PV ANOMALY /1.5PVU/ WILL CONTINUE MOVING INTO THE CENTRAL UNITED STATES FROM THE NORTHWEST. THIS HAS CAUSED THE WARM FRONT FROM SATURDAY TO MOVE SOUTH INTO THE FORECAST AREA. AT 18Z...THE FRONT EXTENDED FROM KMHK-KHUT-KP28. SOME CUMULUS SEEM TO BE GROWING ALONG THIS BOUNDARY AS IT SAGS SOUTH. OVER THE NEXT FEW HOURS...EXPECT CONVECTION TO BEGIN INCREASING AS LOW LEVEL CONVERGENCE/FRONTOGENESIS INCREASES ALONG THE FRONT. FAVORABLE 0-6KM BULK SHEAR OF 40 KNOTS SUGGESTS THAT STORMS COULD ROTATE INITIALLY WITH A HAIL AND WIND THREAT. HOWEVER...THERE IS VERY LITTLE 3-6KM SHEAR...WHICH SUGGESTS THAT STORMS WILL EVOLVE INTO A DAMAGING WIND PRODUCING MCS WITH VERY HEAVY RAINFALL. THIS WILL OCCUR AS THE LOW LEVEL MOISTURE TRANSPORT INCREASES THIS EVENING /QUITE STRONG OVERNIGHT/ AS THE FRONT BECOMES MORE ORTHOGONAL TO THIS MOISTURE TRANSPORT...INCREASING FRONTOGENESIS AND VERY STRONG VERTICAL MOTIONS. WARM CLOUD LAYER DEPTHS NEAR 4KM CONTINUE TO FAVOR THIS ONCE WE TRANSITION FROM A SEVERE CONVECTIVE THREAT TO A WARM RAIN THREAT. MODEL QPF TOTALS FOR THIS EVENT ALL SHOW SOME TYPE OF 9 INCH ACCUMULATION BULLSEYE OVER THE FORECAST AREA. THE FAVORABLE AREA FOR HEAVY RAINFALL HAS SHIFTED SOUTH A BIT TUESDAY: STRONG MOISTURE TRANSPORT DEVELOPS LATE TUESDAY THROUGH TUESDAY NIGHT AS HIGH PRESSURE EXITS TO THE EAST. THERE IS A REASONABLE AMOUNT OF ISENTROPIC LIFT OVER THE FORECAST AREA DURING THIS TIME...SO CANNOT RULE OUT A THUNDERSTORMS. WEDNESDAY: MOISTURE WILL REMAIN IN PLACE WITH DEWPOINTS IN THE UPPER 60S AND LOWER 70S. LOOKS AS THOUGH THE DRYLINE ACROSS THE HIGH PLAINS WILL PUSH EAST ALONG WITH THE SURFACE LOW. THIS IS A GREAT SETUP FOR A FEW ISOLATED DISCREET SUPERCELLS. THE MID LEVEL WINDS REMAIN RELATIVELY ORTHOGONAL TO THE DRYLINE ALLOWING FOR DISCREET SUPERCELLS TO MOVE OFF OF THE DRYLINE. THE ECMWF HAS TRENDED IN THE CORRECT DIRECTION IN DEVELOPING CONVECTION ALONG THE DRYLINE. CONFIDENCE IS MODERATE FOR A SEVERE WEATHER THREAT. THURSDAY-FRIDAY: ACTIVE PATTERN CONTINUES WITH THE NEXT STRONG PV ANOMALY MOVING INTO THE REGION LATE THURSDAY. THIS WILL INCREASE THE DEEP LAYER SHEAR IN SUPPORT OF SEVERE THUNDERSTORMS AHEAD OF THE FRONT. CONFIDENCE IS MODERATE IN THIS AND IS INCREASING GIVEN THE CONSISTENCY IN THE MODELS IS SHOWING THIS AND THAT...RELATIVELY SPEAKING...THE PREDICTABILITY OF THE ATMOSPHERE HAS BEEN ABOVE NORMAL FOR THIS TIME OF YEAR. SATURDAY-SUNDAY: THE DRYLINE REMAINS OVER WESTERN KANSAS DURING THE PERIOD. MID AND UPPER LEVEL FLOW FAVORABLE FOR ANY STORMS THAT DO DEVELOP TO MOVE INTO THE WESTERN PORTION OF THE FORECAST AREA. AT THIS TIME...WILL CONTINUE WITH A SMALL CHANCE OF THUNDERSTORMS. KRC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 62 77 57 85 / 100 30 10 20 HUTCHINSON 58 80 56 86 / 90 20 10 20 NEWTON 59 76 56 83 / 100 30 10 20 ELDORADO 61 76 56 82 / 100 40 10 10 WINFIELD-KWLD 64 76 56 84 / 100 50 10 10 RUSSELL 56 82 55 86 / 60 10 0 20 GREAT BEND 56 80 56 85 / 70 10 0 20 SALINA 59 81 58 85 / 70 10 0 20 MCPHERSON 58 79 56 85 / 90 20 10 20 COFFEYVILLE 67 72 57 84 / 90 80 20 10 CHANUTE 67 74 57 83 / 100 70 20 10 IOLA 65 75 58 84 / 100 60 10 10 PARSONS-KPPF 67 73 57 84 / 90 80 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR KSZ052-053- 068>072-083-092>096-098>100. FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR KSZ050-051-067-082- 091. &&
Hazardous weather outlook, Jun 8, 3:15 PM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 315 PM CDT SUN JUN 8 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-092015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 315 PM CDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS EVENING AND TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND ARE POSSIBLE THIS EVENING. THESE THUNDERSTORMS WILL INCREASE IN COVERAGE TONIGHT AS A COLD FRONT STALLS ACROSS SOUTHERN KANSAS. WITH WIDESPREAD RAINFALLS OF 2 TO 3 INCHES LIKELY AND ISOLATED AMOUNTS TO 5 INCHES POSSIBLE...FLASH FLOODING IS LIKELY...ESPECIALLY TONIGHT. THEREFORE A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL AREAS FROM LATE THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL CONTINUE MONDAY MORNING...ESPECIALLY ALONG AND SOUTHEAST OF THE TURNPIKE...WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDDAY. MORE THUNDERSTORMS ARE FORECAST FOR MOST AREAS FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...AND MAY BE SEVERE WITH LARGE HAIL... DAMAGING WINDS...AND EVEN A FEW TORNADOES. THE POTENTIAL FOR SUCH ACTIVE WEATHER APPEARS TO BE INCREASING...SO ONE SHOULD LISTEN FOR LATER HAZARDOUS WEATHER OUTLOOKS AS THIS...TOO...MAY BE A VOLATILE SITUATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE AREA THIS EVENING...ESPECIALLY IN SOUTH- CENTRAL AND SOUTHEAST KANSAS. ALSO...ANY PRECIPITATION REPORTS WOULD BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KRC
In the hours before
Local storm report, Jun 8, 9:16 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
916 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM HEAVY RAIN 5 NE NEW ALBANY 37.61N 95.86W
06/08/2008 E1.00 INCH WILSON KS TRAINED SPOTTER
TORRENTIAL RAIN 1 INCH PER HOUR.
&&
JMBLocal storm report, Jun 8, 9:26 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
926 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM TSTM WND GST 2 NW CHANUTE 37.69N 95.49W
06/08/2008 M68 MPH NEOSHO KS ASOS
&&
JMBLocal storm report, Jun 8, 9:27 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
927 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM TSTM WND GST E PARSONS 37.34N 95.27W
06/08/2008 E60.00 MPH LABETTE KS AMATEUR RADIO
&&
JMBLocal storm report, Jun 8, 9:29 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
929 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM TSTM WND GST ENE DENNIS 37.35N 95.41W
06/08/2008 M63 MPH LABETTE KS TRAINED SPOTTER
&&
JMBLocal storm report, Jun 8, 10:09 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1009 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL 6 W BENTON 37.79N 97.22W
06/08/2008 E0.75 INCH SEDGWICK KS TRAINED SPOTTER
0513 PM HAIL 3 N TOWANDA 37.84N 97.00W
06/08/2008 E1.00 INCH BUTLER KS LAW ENFORCEMENT
0518 PM HAIL 8 N EL DORADO 37.94N 96.86W
06/08/2008 E0.50 INCH BUTLER KS LAW ENFORCEMENT
0522 PM HAIL 6 NW EL DORADO 37.88N 96.94W
06/08/2008 E1.00 INCH BUTLER KS LAW ENFORCEMENT
0522 PM HAIL POTWIN 37.94N 97.02W
06/08/2008 E1.00 INCH BUTLER KS LAW ENFORCEMENT
0533 PM HAIL 6 NNE EL DORADO 37.90N 96.82W
06/08/2008 E0.88 INCH BUTLER KS LAW ENFORCEMENT
0536 PM HAIL EL DORADO 37.82N 96.86W
06/08/2008 E1.00 INCH BUTLER KS EMERGENCY MNGR
PEA TO QUARTER SIZED HAIL FALLING AT THE SOUTH TURNPIKE
EXIT IN EL DORADO.
0542 PM TSTM WND GST 11 SW ANTHONY 37.04N 98.17W
06/08/2008 E65.00 MPH HARPER KS LAW ENFORCEMENT
65 MPH WINDS AND QUARTER SIZED HAIL IN WALDRON
0543 PM HAIL NW EL DORADO LAKE 37.86N 96.79W
06/08/2008 E1.75 INCH BUTLER KS LAW ENFORCEMENT
0548 PM TSTM WND DMG EL DORADO 37.82N 96.86W
06/08/2008 BUTLER KS TRAINED SPOTTER
2 FT. DIAMATER TREE DOWN BLOCKING WESTBOUND TRAFFIC ON
HIGHWAY 54 1 MILE EAST OF EL DORADO.
0550 PM HAIL EL DORADO 37.82N 96.86W
06/08/2008 U2.75 INCH BUTLER KS EMERGENCY MNGR
DAMAGE TO THE CORRECTIONAL FACILITY. 6 WINDSHIELDS HAVE
BEEN BROKEN AND THERE IS DAMAGE TO A BUILDING AT THE
FACILITY.
0550 PM HAIL EL DORADO 37.82N 96.86W
06/08/2008 E0.88 INCH BUTLER KS EMERGENCY MNGR
DIME TO NICKEL HAIL AT THE EL DORADO FIRE DEPARTMENT.
0604 PM HAIL EL DORADO 37.82N 96.86W
06/08/2008 E1.00 INCH BUTLER KS EMERGENCY MNGR
DOWNTOWN EL DORADO AT 2ND AND GORDY.
0607 PM HAIL EL DORADO 37.82N 96.86W
06/08/2008 E1.00 INCH BUTLER KS AMATEUR RADIO
QUARTER HAIL AT THE EL DORADO STATE PENITENTIARY
0627 PM HAIL 6 WSW MULVANE 37.45N 97.34W
06/08/2008 E1.75 INCH SUMNER KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED GOLFBALL SIZE HAIL AND 60 MPH
WINDS IN NORTHERN SUMNER COUNTY.
0633 PM HAIL ROSE HILL 37.57N 97.13W
06/08/2008 E0.75 INCH BUTLER KS EMERGENCY MNGR
MARBLE TO PENNY SIZED HAIL IN ROSE HILL.
0633 PM HAIL 3 ESE ROSE HILL 37.56N 97.08W
06/08/2008 E1.00 INCH BUTLER KS TRAINED SPOTTER
0633 PM HAIL SE ROSE HILL 37.57N 97.13W
06/08/2008 E0.75 INCH BUTLER KS TRAINED SPOTTER
0636 PM TSTM WND GST DOUGLASS 37.52N 97.01W
06/08/2008 E60.00 MPH BUTLER KS LAW ENFORCEMENT
0650 PM TSTM WND DMG DOUGLASS 37.52N 97.01W
06/08/2008 BUTLER KS EMERGENCY MNGR
3 FOOT DIAMETER HUCKBERRY TREES ARE UPROOTED
0650 PM TSTM WND DMG DOUGLASS 37.52N 97.01W
06/08/2008 BUTLER KS EMERGENCY MNGR
SHED ROOFS HAVE BEEN BLOWN OFF AND ACROSS THE HIGHWAY.
0650 PM TSTM WND GST DOUGLASS 37.52N 97.01W
06/08/2008 E100 MPH BUTLER KS EMERGENCY MNGR
ESTIMATED 100 MPH WINDS IN DOUGLASS WITH LARGE TREES
BLOWN DOWN.
0706 PM TSTM WND GST 4 W SOUTH HAVEN 37.04N 97.48W
06/08/2008 E75.00 MPH SUMNER KS TRAINED SPOTTER
0707 PM TSTM WND GST 15 W SEVERY 37.62N 96.50W
06/08/2008 E60.00 MPH GREENWOOD KS TRAINED SPOTTER
0715 PM TSTM WND GST GEUDA SPRINGS 37.11N 97.15W
06/08/2008 E60.00 MPH SUMNER KS EMERGENCY MNGR
0722 PM TSTM WND GST 3 W ARKANSAS CITY 37.07N 97.10W
06/08/2008 E60.00 MPH COWLEY KS EMERGENCY MNGR
0722 PM TSTM WND GST ARKANSAS CITY 37.07N 97.04W
06/08/2008 M58.00 MPH COWLEY KS EMERGENCY MNGR
0723 PM HAIL 1 SSE IOLA 38.01N 95.30W
06/08/2008 M0.50 INCH ALLEN KS TRAINED SPOTTER
0725 PM TSTM WND DMG ARKANSAS CITY 37.07N 97.04W
06/08/2008 COWLEY KS EMERGENCY MNGR
2 TO 3 INCH DIAMETER TREE LIMBS DOWN AROUND TOWN.
0726 PM TSTM WND GST ARKANSAS CITY 37.07N 97.04W
06/08/2008 E60.00 MPH COWLEY KS EMERGENCY MNGR
0726 PM TSTM WND GST 2 W ARKANSAS CITY 37.07N 97.08W
06/08/2008 E60.00 MPH COWLEY KS LAW ENFORCEMENT
0728 PM TSTM WND GST EUREKA 37.82N 96.29W
06/08/2008 E60.00 MPH GREENWOOD KS LAW ENFORCEMENT
0730 PM TSTM WND GST GEUDA SPRINGS 37.11N 97.15W
06/08/2008 E70.00 MPH SUMNER KS EMERGENCY MNGR
0733 PM TSTM WND GST 3 S WINFIELD 37.23N 96.97W
06/08/2008 E65.00 MPH COWLEY KS TRAINED SPOTTER
0734 PM TSTM WND GST 2 S WINFIELD 37.24N 96.97W
06/08/2008 E69.00 MPH COWLEY KS EMERGENCY MNGR
0734 PM TSTM WND GST 3 W ARKANSAS CITY 37.07N 97.10W
06/08/2008 E60.00 MPH COWLEY KS LAW ENFORCEMENT
0744 PM TSTM WND GST 3 S WINFIELD 37.23N 96.97W
06/08/2008 M71.00 MPH COWLEY KS TRAINED SPOTTER
0750 PM TSTM WND GST 2 NE WINFIELD 37.29N 96.94W
06/08/2008 E70.00 MPH COWLEY KS EMERGENCY MNGR
70 MPH WINDS AT WINFIELD CITY LAKE
0751 PM TSTM WND GST 6 NE WINFIELD 37.33N 96.89W
06/08/2008 E70.00 MPH COWLEY KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED 70 MPH WINDS AT WINFIELD CITY
LAKE.
0751 PM TSTM WND GST 3 W BURDEN 37.31N 96.81W
06/08/2008 E70.00 MPH COWLEY KS LAW ENFORCEMENT
0754 PM TSTM WND GST 3 W BURDEN 37.31N 96.81W
06/08/2008 E80.00 MPH COWLEY KS LAW ENFORCEMENT
0755 PM TSTM WND DMG 1 N WINFIELD 37.28N 96.97W
06/08/2008 COWLEY KS EMERGENCY MNGR
POWER POLES DOWN 1 MILE NORTH AND 1 MILE EAST OF
WINFIELD. POWER POLES WERE ALSO KNOCKED DOWN 3 MILES WEST
OF BURDEN.
0755 PM TSTM WND GST 3 W BURDEN 37.31N 96.81W
06/08/2008 E80.00 MPH COWLEY KS EMERGENCY MNGR
0759 PM TSTM WND GST CAMBRIDGE 37.32N 96.67W
06/08/2008 E70.00 MPH COWLEY KS LAW ENFORCEMENT
0810 PM TSTM WND DMG CAMBRIDGE 37.32N 96.67W
06/08/2008 COWLEY KS TRAINED SPOTTER
TREE HAS FALLEN AND DAMAGED A CAR AT LAZTTE AND PEARL IN
CAMBRIDGE
0815 PM TSTM WND GST S CLIMAX 37.72N 96.22W
06/08/2008 E60.00 MPH GREENWOOD KS LAW ENFORCEMENT
0818 PM TSTM WND GST GRENOLA 37.35N 96.45W
06/08/2008 E65.00 MPH ELK KS TRAINED SPOTTER
0821 PM TSTM WND GST 8 W IOLA 37.93N 95.55W
06/08/2008 E50.00 MPH WOODSON KS TRAINED SPOTTER
0825 PM HEAVY RAIN TORONTO 37.80N 95.95W
06/08/2008 E1.66 INCH WOODSON KS TRAINED SPOTTER
1.66 INCHES OF RAIN IN ONE HOUR...WITH HIGH WINDS.
0826 PM TSTM WND GST MOLINE 37.36N 96.30W
06/08/2008 E60.00 MPH ELK KS TRAINED SPOTTER
0830 PM TSTM WND GST SEDAN 37.13N 96.18W
06/08/2008 E60.00 MPH CHAUTAUQUA KS TRAINED SPOTTER
0844 PM TSTM WND GST 1 N LONGTON 37.39N 96.08W
06/08/2008 E60.00 MPH ELK KS TRAINED SPOTTER
0852 PM TSTM WND GST 6 SW FREDONIA 37.47N 95.90W
06/08/2008 E60.00 MPH WILSON KS TRAINED SPOTTER
0901 PM TSTM WND GST FREDONIA 37.53N 95.82W
06/08/2008 E60.00 MPH WILSON KS LAW ENFORCEMENT
0908 PM TSTM WND GST 5 S NEODESHA 37.35N 95.68W
06/08/2008 E60.00 MPH MONTGOMERY KS TRAINED SPOTTER
0909 PM HEAVY RAIN 5 NE NEW ALBANY 37.61N 95.86W
06/08/2008 E1.00 INCH WILSON KS TRAINED SPOTTER
TORRENTIAL RAIN 1 INCH PER HOUR.
0911 PM TSTM WND GST 5 N CHERRYVALE 37.34N 95.55W
06/08/2008 M65.00 MPH MONTGOMERY KS STORM CHASER
0917 PM TSTM WND GST E PARSONS 37.34N 95.27W
06/08/2008 E60.00 MPH LABETTE KS AMATEUR RADIO
0917 PM TSTM WND GST 2 NW CHANUTE 37.69N 95.49W
06/08/2008 M68.00 MPH NEOSHO KS ASOS
0929 PM TSTM WND GST ENE DENNIS 37.35N 95.41W
06/08/2008 M63.00 MPH LABETTE KS TRAINED SPOTTER
&&
JMBSpecial weather statement, Jun 8, 10:22 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1022 PM CDT SUN JUN 8 2008 KSZ067-082-090400- KINGMAN-RENO- 1022 PM CDT SUN JUN 8 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KINGMAN AND RENO COUNTIES... AT 1020 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF KINGMAN...AND MOVING NORTHEAST AT 41 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. COX
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:05 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 55 min |
| Jun 8, 7:33 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Greenwood, Neosho, Wilson, Woodson | 57 min |
| Jun 8, 7:36 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chautauqua, Cowley, Elk | 54 min |
| Jun 8, 7:58 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 47 min |
| Jun 8, 8:28 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Labette, Montgomery, Neosho, Wilson | 77 min |
| Jun 8, 8:36 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 69 min |
| Jun 8, 9:42 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 23 min |
| Jun 8, 10:36 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 54 min |
| Jun 8, 11:10 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice | 20 min |
| Jun 9, 5:15 AM CDT | Areal Flood Warning | ICT | Allen, Greenwood, Woodson | 18 hr |
| Jun 9, 7:23 AM CDT | Areal Flood Warning | ICT | Chautauqua, Elk, Labette, Montgomery, Neosho, Wilson | 17 hr |
| Jun 9, 7:40 AM CDT | River Flood Warning | ICT | Wilson | 25 hr |
| Jun 9, 8:30 AM CDT | River Flood Warning | ICT | Wilson | 12 hr |
| Jun 9, 8:30 AM CDT | River Flood Warning | ICT | Montgomery, Wilson | 24 hr |
| Jun 9, 8:37 AM CDT | River Flood Warning | ICT | Allen, Neosho | 30 hr |
| Jun 9, 8:37 AM CDT | River Flood Warning | ICT | Neosho | 48 hr |
| Jun 9, 8:37 AM CDT | River Flood Warning | ICT | Labette, Neosho | 72 hr |
| Jun 9, 8:37 AM CDT | River Flood Warning | ICT | Labette | 3 days |
| Jun 9, 3:01 PM CDT | Wind Advisory | ICT | Barton, Russell | 30 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.